MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL
Model Number G51797
Medical Device Problem Codes Use of Device Problem (1670); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 09/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: boston scientific alliance inflation device.The product was returned for evaluation and the investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report with product evaluation information.
 
Event or Problem Description
During an anal dilation procedure, the physician used a cook hercules 3 stage wire guided balloon esophageal-pyloric-colonic.While doing the dilation, the balloon mount over the sheath got disconnected [balloon detaches from catheter].It could be taken out with the help of foreign body forceps.A section of the device did not remain inside the patient's body.The balloon was electively retrieved with forceps due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
During an anal dilation procedure, the physician used a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.While doing the dilation, the balloon mount over the sheath got disconnected [balloon detaches from catheter].It could be taken out with the help of foreign body forceps.A section of the device did not remain inside the patient's body.The balloon was electively retrieved with forceps due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Continued from boston scientific alliance inflation device investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The condition of the returned device prevented a functional test.A visual examination of the returned device showed that the balloon material had detached from the catheter at the distal end proximal ends of the balloon material.The balloon tip had further detached from the balloon material at the distal end and was not included in the return.It was also observed that the metal bands had moved on the purple tubing.A meeting was conducted with production leadership and production personnel to further investigate balloon detachment from the catheter.During the meeting, it was observed that evidence of glue was present between the blue catheter and purple tubing on the proximal side of the balloon material, evidence of glue was also present at the distal and proximal necks of the balloon material and on the purple tubing on the distal side where the balloon neck joins the balloon.There was no evidence of a hole or rupture in the balloon material.The balloon tip had detached and was not included in the return hence an evaluation of the presence of glue at the balloon tip could not be performed.The meeting concluded that all manufacturing steps had been followed based on a close examination of the returned device and a cause for balloon detachment from the catheter is unknown.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: responses to the additional questions indicated that the balloon was inflated prior to patient contact.This is a likely cause for the reported observation.The instructions for use caution the user: "do not pre-inflate the balloon." prior to distribution, all hercules 3 stage wireguided balloon esophageal-pyloric-colonic are subjected to a visual examination to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the device was inflated prior to use, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9131951
Report Number1037905-2019-00565
Device Sequence Number14047503
Product Code KNQ
UDI-Device Identifier00827002517974
UDI-Public(01)00827002517974(17)220222(10)W4183664
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2022
Device Model NumberG51797
Device Catalogue NumberHBD-W-15-16.5-18
Device Lot NumberW4183664
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2019
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer09/27/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS ENDOSCOPE, UNKNOWN MODEL
Patient Age52 YR